Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Experiencing blood coming out of mouth, red eye on inner side and chest tightness. Suggest?

Aug 2013
User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1996
Answered : 1025 Questions
i have being experiencing blood release into my mouth at different times for three days now. Also today have a red eye on the inner side of my left eye. A little tithness in my chest.
Posted Thu, 19 Sep 2013 in Medicines and Side Effects
Answered by Dr. Sriram Nathan 3 hours later
Brief Answer:
Need more information...

Detailed Answer:

I am Dr Sriram Nathan and I am an ENT consultant and I will try to help you out with your problem.

1. First of all let me assure you that though it is a scary symptom of blood coming out of your mouth let me assure you that in most of the cases it is benign and is treatable. So do not worry.

I shall begin by saying is if some one walks to my office with few episodes of blood in the mouth and now free from it, I wouldn't be concerned. This may be been due to a benign and harmless condition such as local trauma, a vitamin deficiency or a gastritis.
You may examine your oral cavity to look for changes on your gums and teeth. Also ask yourself whether you recently took any medication which was strong and which was taken in empty stomach. Also this may be caused by excessive intake of oily food, spicy food, caffeine, alcohol. Is there any of these in your history recently?

I would start you on medicines to treat gastritis along with vitamin deficiency if there are no changes in the oral cavity. I use pantoprazole 40mg once a day before food for 2 weeks along with zincovit capsule once a day for a week in my patients. Your doctor will know about this drug.

If bleeding continues to persist, I would proceed to investigate further to rule out coagulation defects, oesophageal varices and rarely growth. An endoscopy is an useful tool here. Along with routine blood test will prove to us that you do not have a serious condition.

I would also encourage you to take cold milk along with bland diet.

2. Chest tightness is most likely to be related to acute gastritis. The aforementioned treatment should take care of this concern too.

3. Red eye is perhaps unrelated. However if you develop additional symptoms we need to rule out infective pathology. So keep a watch over this condition. If the redness is bothering you, I would advice you to use antihistamine eye solutions.

In all, the symptoms that described does not seem to be sinister. I would not press the panic button yet. However if bleeding and chest tightness continue to trouble you or if you develop new symptoms such as breathing difficulty, fever and others, visit your doctor at the earliest.

Hope some of your doubts have been cleared by me. I would be happy to answer further any doubts. If you do have any more doubts, I would also like you to go through the following checklist before you ask me another question so that i can help you better:
1. Did you have any medication/ oily food/ spicy food/ alcohol recently and in empty stomach?
2. Is there a history of bleeding disorder in the family or do you have bleeding gums?
3. Is there any history of forceful vomiting?
4. Is there any breathing difficulty or chest pain?
5. Is your vision getting affected by the redness?

Take care and hope your problem gets better soon


Dr Sriram Nathan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor